Strangely sad...

iVillage Member
Registered: 04-15-2003
Strangely sad...
2
Mon, 04-21-2003 - 4:22pm
We put ds Niels (5 yo) on Concerta a few days ago. After so many years of wild, silly, goofy, hyper, impulsive behavior, my son was calm. And for some reason, I'm sad. That electricity drives me nuts, but it's also so quintessentially Niels. I feel like he, and we, are losing something. I've always suspected he was ADHD, but didn't really grieve for him until the possibility of bipolar disorder came up. We got his moodiness mostly under control, and I didn't miss that, LOL! But now that we may be getting his wildness under control, I feel like I'm grieving all over again.

Am I nuts???

Melissa

iVillage Member
Registered: 03-26-2003
In reply to: melmoel
Mon, 04-21-2003 - 5:47pm
Hey Melissa! No, I don't think there's anything wrong with being sad. Your precious DS is only 5 yo so I can understand you missing that 'spunky' side of him. It makes me smile though when I think that if he were a TEENAGER doing all of that silliness you probably wouldn't think there was enough Concerta in the world! LOL. I think it's perfectly fine to grieve...Take care.

(((HUGS)))

Ann

Avatar for kathy_in_ga
iVillage Member
Registered: 03-26-2003
In reply to: melmoel
Mon, 04-21-2003 - 9:21pm
Each time we had to add a med I grieved. We tried very hard to use only two meds, but that didn't work. Even while on 3 different meds we are still having bad problems. I try to realize that I am not loosing a child, I am getting a child who will be able to do what every he chooses. I am giving him the tools to be able to succeed in life. If he was med free, his life would be very hard. Just give yourself time to grieve over this. It is natural.